Thunderstorm Wind, Lamar
- When
- July 1, 2:35 PM CST
- Where
- Lamar County, 3 mi NW of Lumberton
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.033, -89.483
Several trees were blown down along State Road 13.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 1, 2:17 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 317 PM CDT MON JUL 1 2002 FORECAST PROBLEM THIS PACKAGE... SHOWER AND THUNDERSTORM CHANCES 1200 UTC SUBJECTIVE ANALYSES SHOW A PERSISTENT UPPER-ATMOSPHERIC SHEAR AXIS REMAINING DRAPED NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA. WHILE THIS FEATURE CONTINUES TO BE EVIDENT ON THE AVN...IM HAVING A TOUGH TIME FINDING IT ON THE ETA/MESO-ETA. MEANWHILE...THE MESO-ETA CONTINUES HAVING A SUPERIOR INITIALIZATION OF MOISTURE PARAMETERS. SO...ILL LEAN MORE TOWARD THE AVNS VIEW OF THE WORLD...WITH A SPLASH AND DASH OF MESO-ETA FOR MOISTURE. IN THE VERY NEAR TERM...ILL BASE FIRST PERIOD WORDING ON RADAR TRENDS. BUT IN GENERAL...SCATTERED COVERAGE SHOULD SUFFICE OVER ALL BUT THE NORTHEAST THIS EVENING. A WEAK SURFACE TROUGH WILL DEVELOP ACROSS THE FORECAST AREA TUESDAY...AND REMAIN NEARLY STATIONARY THROUGH THURSDAY. THIS...IN COMBINATION WITH THE PERSISTENT UPPER-LEVEL SHEAR AXIS...WOULD TEND TO ALLOW A GREATER THAN NORMAL COVERAGE OF AFTERNOON AND EVENING SHOWERS AND STORMS TO BE SEEN...ESPECIALLY GIVEN PLENTY OF SOLAR INSOLATION AND A FOCUSING MECHANISM. THE ONE CAVEAT IS MID-TROPOSPHERIC LAPSE RATES. 500 MB TEMPERATURES ARE FORECAST TO WARM FROM THIS MORNINGS UPPER-AIR OBSERVATIONS BY TUESDAY AFTERNOON. KNOWING THIS...ID EXPECT MOST OF THE SHOWER AND THUNDERSTORM DEVELOPMENT TO OCCUR IN VICINITY OF THE TROUGH/SHEAR AXIS OVER THE NEXT FEW DAYS. ONLY A SLIGHT CHANGE WILL BE MADE WITH DAYS 4 THROUGH 7. THE AVN EXTENDED CONTINUES TO BE THE STRONGEST WITH THE RIDGING THIS WEEKEND WHEN COMPARED TO THE CANADIAN AND ENSEMBLE. THE MODELS CONTINUE TO KEEP A WEAK SURFACE TROUGH STRETCHED WEST-EAST ACROSS THE FORECAST AREA THROUGH THE WEEKEND. THE NEW FEATURE (AS INDICATED BY THE AVN EXTENDED AND CANADIAN) THIS FORECAST CYCLE IS A WEAK SURFACE LOW WHICH DEVELOPS UNDER A WEAKNESS IN THE UPPER RIDGE...PROBABLY SOUTH OF EVERGREEN ALABAMA FRIDAY. THE END RESULT IS THE SAME...ITS PROGGED TO WEAKEN AS IT RETROGRADES INTO SOUTH LOUISIANA NEXT WEEKEND. GIVEN THIS AND THE SURFACE TROUGH...IM PLANNING ON BUMPING RAIN CHANCES BACK INTO CHANCE CATEGORY FOR THE WEEKEND. PRELIMINARY NUMBERS FOLLOW BELOW. FCSTID = 10 JAN 71 91 72 91 / 30 40 30 40 MEI 71 91 72 90 / 30 40 30 40 .JAN... AR...NONE. LA...NONE. MS...NONE. BUTTS
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT MON JUL 01 2002 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI...THIS AFTERNOON AND EVENING. NO SEVERE WEATHER IS EXPECTED. INSTABILITY AND DAYTIME HEATING WILL LEAD TO CONTINUED SCATTERED THUNDERSTORMS DEVELOPMENT THIS AFTERNOON...WITH THE ACTIVITY CONTINUING INTO THE EVENING. HEAVY RAIN...DANGEROUS LIGHTNING AND WIND GUSTS TO 35 MPH WILL BE POSSIBLE. THE ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
4 thunderstorm wind. Local standard time, as filed.
Several trees were blown down along State Road 13.
Several trees were blown down across the county between 19:10 and 19:45.
Several trees were blown down at the intersection of St. John's Road and Florence-Byrum Road.
Several large limbs were blown down in the Northbay Subdivision.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5308985, 5308986, 5308987, 5308988.